| Model Number |
SMSBTOVLX |
| Medical Device Problem Codes |
Inflation Problem (1310); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during setup of the balloon trocar for a laparoscopic inguinal hernia repair, the surgeon put the balloon into the cavity, user released the balloon did not expand, the surgeon wanted to control the balloon he released that the tip of the number 2 trocar was broken, that's why the balloon did not expand.The issue was resolved by opening a new device to complete the procedure.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the first image depicts the dissector hub detached from the cannula.The second image depicts a close-up view of the detached hub and cannula.The third image depicts a different angle view of the detached hub and cannula with the balloon not inflated.The trocar balloon was intact.The dissector balloon and cannula were disengaged from the hub, material transfer was noted.The insufflation bulb was received.The inflation syringe was not received.The short obturator was received.The long obturator was not received.The ports and 5mm obturator were not received.Functional testing found that the dissector balloon could not be inflated due to the damage in which it was received.The trocar balloon was inflated using a test syringe, no leaks detected.The lock collar move up and down the cannula freely and securely locked in place.It was reported that the balloon did not inflate and cannula detached from hub.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when care is not exercised during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: balloon products must be treated with care.Damage to balloons from instruments during the procedure may cause product failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Correction: h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the first image depicts the dissector hub detached from the cannula.The second image depicts a close-up view of the detached hub and cannula.The third image depicts a different angle view of the detached hub and cannula with the balloon not inflated.The trocar balloon was intact.The dissector balloon and cannula were disengaged from the hub, material transfer was noted.The insufflation bulb was received.The inflation syringe was not received.The short obturator was received.The long obturator was not received.The ports and 5mm obturator were not received.Functional testing found that the dissector balloon could not be inflated due to the damage in which it was received.The trocar balloon was inflated using a test syringe, no leaks detected.The lock collar move up and down the cannula freely and securely locked in place.It was reported that the balloon did not inflate and cannula detached from hub.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when care is not exercised during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: balloon products must be treated with care.Damage to balloons from instruments during the procedure may cause product failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.